Drought, Roseau
- When
- April 1, 12:00 AM CST to April 3, 7:00 AM CST
- Where
- Roseau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.775, -95.811 (the zone’s center; the record gives no point)
Several bouts of heavy snow during March 2007 helped ease the drought concerns over portions of northwest and west central Minnesota. S.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Several bouts of heavy snow during March 2007 helped ease the drought concerns over portions of northwest and west central Minnesota. Roseau, Lake of the Woods, North and South Beltrami, North Clearwater, and Hubbard counties began the month in a D3 (extreme) drought designation (per the U.S. Drought Monitor). East Marshall, Pennington, South Clearwater, Wadena, Red Lake, East Polk, Mahnomen, and East Becker began the month in a D2 (severe) drought designation. On April 3rd, Lake of the Woods and North Beltrami counties were downgraded from a D3 to a D2 designation. All the other counties mentioned above were dropped below a D2 designation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Mar 31, 8:45 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 945 PM CDT SAT MAR 31 2007 .SHORT TERM...MINOR FORECAST UPDATE WILL BE SENT. TEMPS AND PRECIP ARE UNFOLDING AS EXPECTED THIS EVENING. FORECAST IS UNFOLDING RATHER WELL...AND IS ON TRACK WITH OVERALL NAM/GFS GUIDANCE. SURFACE LOW OVR SUX SHOULD CONTINUE STEADY TRACK TO VCNTY MSP THROUGH SUNDAY FORENOON...AND PROGRESS INTO THE WESTERN UP OF MICHIGAN BY SUNDAY EVENING. THE SOUTHERN RRV AND NORTHWEST MN STAY IN PATTERN FOR CONTINUED WRAPAROUND PRECIP DURING MUCH OF THE DAY ON SUNDAY. YET OVERALL QPF TRENDS WILL BE DIMINISHING AS DEEP LAYER MOISTURE IS NOW SHUNTED ACROSS WISCONSIN INTO THE GREAT LAKES. COOL ADVECTION WILL STEADILY PUSH INTO THE FA FROM THE WEST AND LEAD TO STEADY OR FALLING TEMPS THE REST OF THE EVENING. SOME RAIN/SNOW MIX IS POSSIBLE SUNDAY MORNING AS MODEL SOUNDING SHOW COLUMN TEMPS LARGELY BELOW ZERO AFT 09Z ALG AND WEST OF THE RED RIVER...AND ACROSS NWRN MN BY 12Z. TEMPS WILL REMAIN QUITE COOL UNDER THE PERSISTENT IFR CLOUD DECK...AND WITH NORTH NORTHWESTERLY BLAYER FLOW. IFR CIGS SHOULD LIFT THROUGH MVFR CATEGORIES IN ERN ND LATE ON SUNDAY...THOUGH VFR CONDS NOT EXPECTED UNTIL SUNDAY EVENING. && .PREVIOUS FORECAST DISCUSSION... MONDAY...BRIEF BREAK IN PRECIP AND MAYBE SOME CLEARING AS A WEAK RIDGE MOVES THROUGH. TEMPERATURES WILL DEPEND ON AMOUNT OF CLEARING...WENT A LITTLE CLOSER TO GUIDANCE. MONDAY NIGHT-TUESDAY...WILL NEED TO WATCH THIS TIME PERIOD CLOSELY FOR POSSIBLE SIGNIFICANT SNOW EVENT. SHORTWAVE FROM THE PAC NW LOOKS TO PROPAGATE THROUGH THE FA. MODELS WANT TO STRENGTHEN THIS SYSTEM ONCE IT IS OVER THE FA AND MOST MODELS INDICATING A BAND OF 0.75 TO 1.0 INCH QPF. PLACEMENT OF THIS BAND ALSO UNCERTAIN WITH CONSENSUS ACROSS THE S FA. THIS AGREES WITH GFS ENSEMBLE/SREF MEANS. APPEARS MAJORITY OF PRECIP WILL FALL AS SNOW AS TEMPS QUICKLY COOL. BECOMING MORE CONFIDENT THAT IT WILL SNOW AND INCREASED POPS TO LIKELY FOR A MAJORITY OF THE FA. LESS CONFIDENT IN QPF AND WILL WANT TO SEE MORE MODEL CONSISTENCY BEFORE ISSUING ANY HEADLINES. THE POTENTIAL IS THERE WITH PRECIPITABLE WATER VALUES 0.5-0.75 INCHES WITH STRONG LIFT/BANDING POTENTIAL. LOWERED TEMPS AS MODELS INDICATE STRONG COOLING ON TUESDAY. .LONG TERM (WED-SAT)...MODELS AGREE OVER AN AMPLIFYING RIDGE OVER THE INTER-MOUNTAIN WEST AND CANADIAN ROCKY MOUNTAINS LATE IN THE WEEK AND A FAIRLY BROAD BUT DEEP TROUGH ON THE EASTERN SEABOARD. THAT LEAVES ND/MN IN NORTHWEST FLOW AND BELOW NORMAL 850 MB TEMPERATURES THROUGH THE WEEK...BUT RELATIVELY DRY FLOW. GFS ENSEMBLE MEAN SHOWS BELOW NORMAL ANOMALIES EVEN EARLY INTO THE FOLLOWING WEEK. SUNSHINE WILL LIKELY NOT BRING TEMPERATURES UP TO SEASONAL LEVELS AND WE MAY HAVE MORE DIFFICULTY TOO IF SNOW COVER IS RENEWED AS ANTICIPATED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WARNINGS FOR TRIBUTARIES AND MAINSTEM RED RIVER. MN...FLOOD WARNINGS FOR TRIBUTARIES AND MAINSTEM RED RIVER. && GUST/HOPKINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 315 PM CDT SAT MAR 31 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 315 PM CDT SAT MAR 31 2007 ...MORE RAIN EXPECTED ACROSS THE REGION TODAY INTO SUNDAY... ...MONITOR THE LATEST RIVER FORECASTS FOR SPECIFIC FLOOD WARNING AND WATCH INFORMATION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE OVER KANSAS WILL LIFT NORTHEAST INTO SOUTHERN MINNESOTA BY SUNDAY MORNING. RAIN ASSOCIATED WITH THE LOW WILL CONTINUE ACROSS THE SOUTHERN PARTS OF THE REGION AND SPREAD NORTHWARD DURING THE AFTERNOON. RAIN WILL CONTINUE OVERNIGHT MAINLY ALONG AND EAST OF THE RED RIVER VALLEY. HEAVIEST RAINFALL IS EXPECTED SOUTH AND EAST OF A LINE FROM FARGO TO ROSEAU WHERE UP TO AN INCH OF RAIN IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN IS EXPECTED TO CONTINUE SUNDAY MAINLY ALONG AND EAST OF THE RED RIVER VALLEY. THE RAIN MAY MIX WITH SNOW AT TIMES ALTHOUGH NO SNOW ACCUMULATIONS ARE EXPECTED. AN ADDITIONAL QUARTER TO HALF INCH OF RAIN IS POSSIBLE. ANOTHER AREA OF LOW PRESSURE WILL MOVE OUT OF THE NORTHERN ROCKIES AND BRING THE THREAT OF SNOW TO THE REGION MONDAY NIGHT AND TUESDAY. SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. THE SNOW MAY MIX WITH LIGHT RAIN ALONG THE NORTH AND SOUTH DAKOTA BORDER BEFORE CHANGING TO ALL SNOW BY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO CALL INTO THE NATIONAL WEATHER SERVICE WITH RAINFALL REPORTS AS ACTUAL AMOUNTS ARE EXTREMELY IMPORTANT IN DETERMINING FUTURE RIVER LEVELS. VOELKER/TG
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20951, 20953, 20954, 20955, 20956, 20957, 20958, 20959, 20960, 20961, 20962, 20963, 20964, 20965.